Alert archive / Texas / Blowing Dust Advisories in 2021
Blowing Dust Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this blowing dust advisory at May 1, 2021, 1:06 PM MDT for El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico. It took effect at May 2, 2021, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2021, 1:06 PM MDT (19:06 UTC)
- In effect from
- May 2, 2021, 12:00 PM MDT
- Expired
- May 2, 2021, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300 WWUS74 KEPZ 011906 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 106 PM MDT Sat May 1 2021 NMZ411-412-417-TXZ418-421>424-021300- /O.NEW.KEPZ.DU.Y.0003.210502T1800Z-210503T0200Z/ /O.EXT.KEPZ.WI.Y.0020.210502T1700Z-210503T0300Z/ Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Otero Mesa-Western El Paso County-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 106 PM MDT Sat May 1 2021 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...BLOWING DUST ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...For the Blowing Dust Advisory, visibility around one mile in blowing dust expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern New Mexico and far west Texas. * WHEN...For the Blowing Dust Advisory, from noon to 8 PM MDT Sunday. For the Wind Advisory, from 11 AM to 9 PM MDT Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ413-TXZ419-420-021300- /O.NEW.KEPZ.DU.Y.0003.210502T1800Z-210503T0200Z/ /O.EXT.KEPZ.WI.Y.0020.210502T1700Z-210503T1100Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, and Loma Linda 106 PM MDT Sat May 1 2021 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM SUNDAY TO 5 AM MDT MONDAY... ...BLOWING DUST ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * WHAT...For the Blowing Dust Advisory, visibility around one mile in blowing dust expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...East Slopes of El Paso, the Hueco Mountains area, and the Southern Tularosa Basin. * WHEN...For the Blowing Dust Advisory, from noon to 8 PM MDT Sunday. For the Wind Advisory, from 11 AM Sunday to 5 AM MDT Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ402>410-021300- /O.EXT.KEPZ.WI.Y.0020.210502T1700Z-210503T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, and Radium Springs 106 PM MDT Sat May 1 2021 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern New Mexico and parts of portions of far west Texas. * WHEN...From 11 AM to 9 PM MDT Sunday. * ADDITIONAL DETAILS...Blowing dust is likely and could result in visibilities being reduced below 5 miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ414>416-021300- /O.EXT.KEPZ.WI.Y.0020.210502T1700Z-210503T1100Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 106 PM MDT Sat May 1 2021 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM SUNDAY TO 5 AM MDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Sacramento Mountains. * WHEN...From 11 AM Sunday to 5 AM MDT Monday. * ADDITIONAL DETAILS...Blowing dust is likely and could result in visibilities being reduced below 5 miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BROWN
2 follow-up statements
626 WWUS74 KEPZ 021208 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 608 AM MDT Sun May 2 2021 NMZ413-TXZ419-420-022100- /O.UPG.KEPZ.WI.Y.0020.210502T1700Z-210503T1100Z/ /O.NEW.KEPZ.HW.W.0004.210502T1700Z-210503T1100Z/ /O.CON.KEPZ.DU.Y.0003.210502T1800Z-210503T0200Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, and Loma Linda 608 AM MDT Sun May 2 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MDT MONDAY... ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...For the High Wind Warning, west winds 25 to 35 mph with gusts up to 60 mph expected. For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. * WHERE...Along and adjacent to east slopes of Organ and Franklin mountains. * WHEN...For the High Wind Warning, from 11 AM this morning to 5 AM MDT Monday. For the Blowing Dust Advisory, from noon today to 8 PM MDT this evening. * ADDITIONAL DETAILS...Blowing dust will reduce visibilities at times through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ414>416-022100- /O.UPG.KEPZ.WI.Y.0020.210502T1700Z-210503T1100Z/ /O.NEW.KEPZ.HW.W.0004.210502T1700Z-210503T1100Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 608 AM MDT Sun May 2 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Sacramento Mountains. * WHEN...From 11 AM this morning to 5 AM MDT Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ405-406-022100- /O.UPG.KEPZ.WI.Y.0020.210502T1700Z-210503T0300Z/ /O.NEW.KEPZ.HW.W.0004.210502T1700Z-210503T0300Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Antelope Wells, Animas, Hachita, and Cloverdale 608 AM MDT Sun May 2 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...New Mexico Bootheel. * WHEN...From 11 AM this morning to 9 PM MDT this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ411-412-417-TXZ418-421>424-022100- /O.CON.KEPZ.WI.Y.0020.210502T1700Z-210503T0300Z/ /O.CON.KEPZ.DU.Y.0003.210502T1800Z-210503T0200Z/ Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Otero Mesa-Western El Paso County-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 608 AM MDT Sun May 2 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility around one mile in blowing dust expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern New Mexico and far west Texas. * WHEN...For the Blowing Dust Advisory, from noon to 8 PM MDT Sunday. For the Wind Advisory, from 11 AM to 9 PM MDT Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ402>404-407>410-022100- /O.CON.KEPZ.WI.Y.0020.210502T1700Z-210503T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, and Radium Springs 608 AM MDT Sun May 2 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern New Mexico and parts of portions of far west Texas. * WHEN...From 11 AM to 9 PM MDT Sunday. * ADDITIONAL DETAILS...Blowing dust is likely and could result in visibilities being reduced below 5 miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
475 WWUS74 KEPZ 021959 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 159 PM MDT Sun May 2 2021 NMZ413-TXZ419-420-030400- /O.CON.KEPZ.HW.W.0004.000000T0000Z-210503T1100Z/ /O.CON.KEPZ.DU.Y.0003.000000T0000Z-210503T0200Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, and Loma Linda 159 PM MDT Sun May 2 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MDT MONDAY... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...For the High Wind Warning, west winds 25 to 35 mph with gusts up to 60 mph expected. For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. * WHERE...Along and adjacent to east slopes of Organ and Franklin mountains. * WHEN...For the High Wind Warning, from 11 AM this morning to 5 AM MDT Monday. For the Blowing Dust Advisory, from noon today to 8 PM MDT this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ405-406-030300- /O.CON.KEPZ.HW.W.0004.000000T0000Z-210503T0300Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Including the cities of Antelope Wells, Animas, Hachita, and Cloverdale 159 PM MDT Sun May 2 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...New Mexico Bootheel. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * ADDITIONAL DETAILS...Blowing dust will reduce visibility at times through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ414>416-030400- /O.CON.KEPZ.HW.W.0004.000000T0000Z-210503T1100Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 159 PM MDT Sun May 2 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MDT MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Sacramento Mountains. * WHEN...From 11 AM this morning to 5 AM MDT Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ411-412-417-TXZ418-421>424-030300- /O.CON.KEPZ.DU.Y.0003.000000T0000Z-210503T0200Z/ /O.CON.KEPZ.WI.Y.0020.000000T0000Z-210503T0300Z/ Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Otero Mesa-Western El Paso County-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands National Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 159 PM MDT Sun May 2 2021 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility around one mile in blowing dust expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern New Mexico and far west Texas. * WHEN...For the Blowing Dust Advisory, from noon to 8 PM MDT Sunday. For the Wind Advisory, from 11 AM to 9 PM MDT Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ402>404-407>410-030300- /O.CON.KEPZ.WI.Y.0020.000000T0000Z-210503T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, and Radium Springs 159 PM MDT Sun May 2 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern New Mexico and parts of portions of far west Texas. * WHEN...From 11 AM to 9 PM MDT Sunday. * ADDITIONAL DETAILS...Blowing dust is likely and could result in visibilities being reduced below 5 miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BROWN
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this blowing dust advisory went out at May 1, 11:29 AM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 1, 11:29 AM MDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1129 AM MDT Sat May 1 2021
.AVIATION...18Z TAF CYCLE
VFR conditions expected with SKC-FEW bcmg SCT with brief BKN250
possible later this afternoon and evening. Winds will be fairly
light this afternoon 10-15 with a gust up 25 knots, but after
dark (and especially 3z-9z), winds will begin to increase for the
area especially at ELP with 15-20 sustained and gusts 25-30. LLWS
will also be possible at all sites with best chances at KLRU and
KELP. Confidence on winds at ELP is a bit lower, and an AWW may
be needed as winds 20-25 g 35+ are not out of the question during
the overnight hours. Winds will increase further beyond the
period.
&&
.PREV DISCUSSION...351 AM MDT Sat May 1 2021...
.SYNOPSIS...
Looks like we are headed back to spring weather with warming
temperatures and some windy days. Temperatures today will climb
back above normal with plenty of sunshine. A Pacific storm system
will move across the area Sunday and Monday. Winds will become
quite gusty Sunday afternoon and again on Monday afternoon, though
a bit weaker. A few showers are also possible over the mountains
Monday night and Tuesday morning. Mid week will remain dry and
warm, with some indication of increased moisture Thursday night
and Friday, with a slight chance of thunderstorms Friday.
&&
.DISCUSSION...
.SHORT TERM...Today and Tonight...
The upper low that brought our most recent spell of cool and
unsettled weather remains near the area with the center of
circulation located near the Big bend region this morning. Some
wrap around clouds remain over far eastern sections of the CWA, but
most areas have since cleared. With an upstream kicker approaching
the west coast today, the cut off low to our south east will finally
begin to lift out during the day today allowing for a Saturday full
of sunshine. Meanwhile surface winds will continue to veer around to
the south and eventually west as the day wears on. A surface trough
looks to develop over the region later today which will help to
strengthen the westerly surface flow, especially over the western
half of the CWA. Thus the combination of dry westerly surface flow
and plenty of early May sunshine should lift afternoon temps back to
near normal today.
Overnight tonight another band of mainly high level clouds will
arrive from the west as our upper flow becomes more zonal. This will
result in mostly cloudy conditions later tonight and early tomorrow
morning. Winds will also stay up some, especially along east slopes.
As a result overnight temps should be a few degrees warmer as well.
&&
.LONG TERM...Sunday through Friday...
Late spring weather returning to the area with warm temperatures
and periods of winds. By Sunday afternoon, the incoming Pacific
system will be over the Great Basin. Strong cross mountain flow
will help develop deep lee-side low over far NE New Mexico. Expect
winds to increase into 25-35 mph range, so have issued Wind
Advisories for most zones. Pattern looks good for late blow over
eastern slopes of mountains, so kept those zones in advisory til
early Monday morning.
Trough axis over New Mexico Monday afternoon and then into Texas
Panhandle Tuesday morning. Models show trough deep enough
southward that the mountains could see a few showers--Canadian
even deeper and suggesting a few showers possible over southern
zones. For now will limit POPs to mountains Monday night and
Tuesday morning, but will have to watch for further south
development. Did mention possibility of snow above 8500 ft. Winds
will pick up again Monday afternoon but should stay in the 15-25
mph range.
Mid week should remain dry and warm as upper ridge builds over the
area Wednesday and Thursday. ECMWF/GFS/Canadian all show moisture
advection from the south as low level (850mb) being funneled up to
our area by the Sierra Madres. Some model difference as GFS
fastest, bringing moisture in on Thursday already, while
Canadian/ECMWF bring it in more on Friday. Will go with the later
solution at this time. GFS does have nice MUCAPE (500-1000 J/kg)
so any storms developing could become strong. Mediocre shear
environment may temper this.
&&
.FIRE WEATHER...
The upper low that brought cool and wet conditions to the area will
be pulling away from the region today leaving behind warming
temperatures and drier air in it's wake. While the fire danger will
remain high across our western fire zones today, winds will not
reach critical speeds despite the RH dropping below 20% west of the
Rio Grande. This situation will change Sunday as an approaching
storm system will bring windy conditions to all zones while min RH
values drop into the single digits. Will go ahead and upgrade the
Fire Weather Watch to a Red Flag warning for Sunday with this
mornings forecast package.
Looking ahead to next week the region will remain rather dry with
Min RH values dropping to critical levels daily through at least mid-
week if not even later. The exception will be eastern fire zones
Tuesday as a weak back door front briefly enters the area and drops
temps a few degrees. Winds may flirt with Red Flag criteria at
times, so the situation will need to be monitored on a daily basis.
There will finally be another chance for wetting precip by Friday as
models indicate a return flow of moisture from the south ahead of
another approaching upper disturbance.
&&
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 83 66 91 61 / 0 0 0 0
Sierra Blanca 75 59 86 53 / 0 0 0 0
Las Cruces 83 58 87 55 / 0 0 0 0
Alamogordo 80 56 89 52 / 0 0 0 0
Cloudcroft 57 47 63 39 / 0 0 0 0
Truth or Consequences 85 60 89 53 / 0 0 0 0
Silver City 78 51 79 47 / 0 0 0 0
Deming 86 57 90 49 / 0 0 0 0
Lordsburg 85 55 88 48 / 0 0 0 0
West El Paso Metro 82 64 89 59 / 0 0 0 0
Dell City 78 55 89 53 / 0 0 0 0
Fort Hancock 82 61 92 53 / 0 0 0 0
Loma Linda 73 58 83 53 / 0 0 0 0
Fabens 82 61 91 57 / 0 0 0 0
Santa Teresa 82 61 89 54 / 0 0 0 0
White Sands HQ 81 63 88 58 / 0 0 0 0
Jornada Range 82 55 88 54 / 0 0 0 0
Hatch 85 59 89 53 / 0 0 0 0
Columbus 85 58 89 53 / 0 0 0 0
Orogrande 80 57 88 54 / 0 0 0 0
Mayhill 70 53 76 44 / 0 0 0 0
Mescalero 69 49 75 43 / 0 0 0 0
Timberon 65 47 73 40 / 0 0 0 0
Winston 80 51 81 39 / 0 0 0 0
Hillsboro 83 60 85 48 / 0 0 0 0
Spaceport 83 56 87 50 / 0 0 0 0
Lake Roberts 80 45 81 40 / 0 0 0 0
Hurley 80 51 82 43 / 0 0 0 0
Cliff 88 50 85 39 / 0 0 0 0
Mule Creek 81 48 81 45 / 0 0 0 0
Faywood 81 56 82 47 / 0 0 0 0
Animas 85 55 88 48 / 0 0 0 0
Hachita 84 54 87 48 / 0 0 0 0
Antelope Wells 85 56 85 49 / 0 0 0 0
Cloverdale 80 52 80 45 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 11 AM to 9 PM MDT Sunday for NMZ110>113.
Wind Advisory from 1 PM Sunday to 5 AM MDT Monday for NMZ413>416.
Wind Advisory from 1 PM to 9 PM MDT Sunday for NMZ402>412-417.
TX...Red Flag Warning from 11 AM to 9 PM MDT Sunday for TXZ055-056.
Wind Advisory from 1 PM Sunday to 5 AM MDT Monday for TXZ419-420.
Wind Advisory from 1 PM to 9 PM MDT Sunday for TXZ418-421>424.
&&
26/17/34Hazardous weather outlook, May 1, 5:46 AM MDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 546 AM MDT Sat May 1 2021 NMZ401>417-TXZ418>424-021200- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 546 AM MDT Sat May 1 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Mainly sunny skies are expected along with mild temperatures. Winds will increase a bit by afternoon, especially west of the Rio Grande. .DAYS TWO THROUGH SEVEN...Sunday through Friday Becoming windy Sunday with west winds 20-30 mph with higher gusts. Blowing dust likely. Critical fire conditions also possible. Windy again Monday though a bit lighter than Sunday. A slight chance of mountain showers Monday night into Tuesday. Another chance for rain and a few thunderstorms is expected by Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Laney
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 5:16 AM MDT | Red Flag Warning | EPZ | El Paso, Hudspeth | 40 hr |
| May 1, 5:25 AM MDT | Wind Advisory | EPZ | El Paso, Hudspeth | 40 hr |
Nearby
Blowing Dust Advisories in Texas, 2021Blowing Dust Advisories in New Mexico, 2021Every blowing dust advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.